MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER AMULET; CARDIAC PLUG

ABBOTT MEDICAL AMPLATZER AMULET; CARDIAC PLUG
Model Number 9-ACP2-010-034
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code Obstruction/Occlusion (2422)
Date of Event 07/25/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device is not returning for evaluation.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported on (b)(6) 2025 a 34mm amplatzer amulet left atrial appendage occluder was selected for implant using a 14f amulet delivery sheath.The patient had a windsock-shaped left atrial appendage (laa) morphology, characterized by distal narrowing.The landing zone was measured under the following views: 27mm at 0 degrees, 27mm at 45 degrees, and 28mm at 90 degrees.Echocardiogram and angiography were used during the procedure.The patient's left atrial pressure was 7mmhg.During the procedure the occluder was re-sheathed twice.The final placement was proximal and close criteria were met, however there was some concern about the proximal position and underfilling of the patient.The occluder had barrel-shaped compression.The lobe of the occluder was positioned approximately 2-3mm behind the circumflex artery (cx).Upon release of the occluder, the occluder embolized to the mitral valve and caused a partial blockage.The patient was transferred to cardiac surgery for explant of the occluder.The patient status was stable.Per the physician, the device embolization was due to poor imaging quality.
 
Additional Manufacturer Narrative
An event of device migration, right after the implant release was reported.A returned device assessment could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.Additionally, a review of the complaint history identified no similar complaints reported from this lot.Per the physician, the device embolization was due to poor imaging quality.Abbott requested.Although requested, information regarding the imaging of the procedure and procedural notes were not provided.The cause of the reported migration could not be conclusively determined.The reported surgical intervention was a result of case-specific circumstances as the migrated device was removed.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.
 
Event or Problem Description

Brand Name
AMPLATZER AMULET
Common Device Name
CARDIAC PLUG
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key22828603
Report Number2135147-2025-04597
Device Sequence Number19977843
Product Code NGV
UDI-Device Identifier00811806013527
UDI-Public(01)00811806013527(17)271031(10)8742236
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
P200049
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number9-ACP2-010-034
Device Catalogue Number9-ACP2-010-034
Device Lot Number8742236
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/25/2025
Supplement Date Received by Manufacturer10/24/2025
Initial Report FDA Received Date08/18/2025
Supplement Report FDA Received Date10/31/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/03/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
14F AMULET DS [DS-TV45X45-14F-080, LOT: 8742236].
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale